Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Includes Expert Content
Irregular menstrual cycle
Lynn1984 posted:
My daughter has been passing dark blood for over 10 days now. There are clots involved and the blood shed is between a very heavy flow and a medium flow. She is still experiencing cramps. Recently she has started taking birth control. I am not sure what route we should take and if we should go to the doctors for the issue.
Was this Helpful?
0 of 1 found this helpful
Jane Harrison Hohner, RN, RNP responded:
Dear Lynn: If she was recently started on birth control pills (BCPs) it would be more unusual fro her to be having very heavy bleeding. Prolonged lighter bleeding can arise if a pill was missed or taken late. If she had a history of missed periods prior to starting BCPs she may be shedding any extra, built up uterine lining.

If she was recently started on "the shot" (DepoProvera) some women will have heavier than expected prolonged bleeding.

Bottom line, I would advise her to contact her GYN or clinic and let them know about the heavy, prolonged flow. They might advise her to increase her dose for several days or they might change her brand/formula at the end of this pack.


Helpful Tips

I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Helpful Resources

Be the first to post a Resource!

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.